MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the superficial femoral artery.A 6.0mmx40mmx135cm sterling balloon catheter was selected for use.However, it was noticed that the balloon was already broken in the package inside the plastic wrap.The procedure was completed with another of the same device.No patient complications nor injuries reported and the patient's status was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.Device was returned in carton in carrier tube.The balloon was loosely folded and "wavy" for the length of the balloon.Inspection of the balloon revealed that it was unfolded/deformed and the inner shaft within the balloon was curved with a "wavy" appearance.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10295388
Report Number2134265-2020-09485
Device Sequence Number16752355
Product Code DQY
UDI-Device Identifier08714729122784
UDI-Public08714729122784
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025469436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1